MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB
Model Number VTICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: a review of the device labeling was completed.Cells in the anterior chamber and endophthalmitis are identified in the labeling as potential adverse events from icl implantation.Per the dfu some adverse events may require secondary surgery.Endophthalmitis is a rare but severe and potentially sight-threatening condition characterized by inflammation of the intraocular fluids or tissues.It often results from the introduction of infectious microorganisms into the eye, commonly through surgery, trauma, or as a complication of systemic infections.The diagnosis of endophthalmitis is made clinically and is confirmed by a positive aqueous or vitreous culture.Both suspect and culture proven cases of endophthalmitis are managed with immediate courses of one or a combination of topical, oral or intravitreal antibiotics and steroids.In this case, no microorganisms presented on culture and signs and symptoms were delayed.An exact cause could not be determined as the event could be multifactorial in nature and patient related such as ocular and systemic risk factors.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
A facility representative reported a 13.2mm vticm5 -4.00/+1.00/171 was implanted on (b)(6) 2023.After the procedure, more than a year later, the excessive vault of icl was observed with cells in the anterior chamber ("not appear to be pigmentation") and "icl deposit".Endophthalmitis was diagnosed and the lens was explanted on (b)(6) 2024.Diagnostic tests were performed and both culture and pathology results were non-infectious.Treatment with steroids was prescribed.On 12-jul-2024, the last report stated a bcva 20/33 and the issue resolved.The reporter states the cause of the event was unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
Additional information: corrected data: d4: primary unique device identifier (udi)#: (b)(4)."udi related data quality updates only." h6- device history record (dhr) review; the dhr review indicates that the product has been manufactured within the established process parameters and that there is no indication that the manufacturing and/or processing of the device contributed to the complaint issue.Corrective and/or preventive actions are being addressed through capa-24-001 and this issue will continue to be tracked and trended as part of the normal device safety committee meetings and capa monitoring.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS, PRODUCT CODE: QCB
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19931388
Report Number2023826-2024-03292
Device Sequence Number2760150
Product Code QCB
UDI-Device Identifier00840311311064
UDI-Public(01)00840311311064(11)230211(17)260131(21)T1361363
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberVTICM5 13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT#1595371; FOAM TIP PLUNGER (FTP), LOT#1637164; INJECTOR MODEL: MSI-PF, LOT#1592775
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexUnknown